PDA

View Full Version : After effects of Heartworm injection



jjorda
03-15-2005, 09:01 AM
My newly rescued dog tested positive for Hearworm :cry:

Our wonderfully thoughtful Vet is spreading out his injections. He had his first shot last Friday - then the next 2 in a row April 6-7th.

Over the weekend he scared us tremendously when he began to cry outloud, shaking all over and not being able to use his legs to stand. We were so scared by this.

We called the Vet (at home) and she said his back muscles (where he was injected) were seized up and cramping - giving him tremendous pain.

Does anyone know of anything we can do for Marley to help with the pain and cramping in his back muscles???

He is the best thing in the world and we love him dearly. Seeing him suffer is unbearable.

Thank you for any help you can give.

petsalive
03-17-2005, 03:27 AM
I am surprised that your veterinarian didn't prescribe some pain relief for him, there are many new products that would make him feel a lot better. Perhaps you should call her again and let her know that you would like to pick one of these medications up from her office - there are many: deramaxx, metacam and others whose names I don't know. Additionally they are antiinflammatories and will help with any other distress he may have from the 'death' of the heartworms. Normally our veterinarian prescribes deramaxx (by prescription only) but perhaps your veterinarian prefers a different medication.

There is absolutely no reason why she should allow him to suffer through this without any relief.

Just a note of caution - DO NOT give him any human medications and don't forget to put him on preventive when he is finished with his treatments.